Is the burning sensation in my stomach due to acidity?
Q: Two months back, I felt a burning sensation in my stomach (just above stomach) after meal or breakfast. I observed that it was due to having spicy food or chilli in the food. When I omitted chilli from my food, I was feeling totally normal. I continued without chilli for some days and then I consulted a physician. He told me that it is due to acidity and advised me MI 5 KIT for seven days and two capsules of OMEZ 20 per day. He advised me to take the medicines for 20 days and asked me to start taking a little amount of red chilli in food. I followed his instruction and feeling well till date. I also extended the 20 day course to 30 days on my own and I am about to compete 30 days. Kindly advise me the future course of action. Can I discontinue OMEZ? Will my problem recur? Is it really acidity, as without taking chilli in food, I am not having any problem at all. Kindly advise.
A:Your symptoms of burning in the stomach, especially after having chilli, is suggestive of acid-peptic disorder. Although it is not proven that foods containing chilli are a cause for ulcer disease of stomach, I have seen many individuals who complain of aggravation of their gastric symptoms after consuming spicy food items. This is also seen in those who suffer from Gastro-oesophageal reflux disease. I suggest that you should have an upper GI endoscopy to find out the exact nature of your disease. Sometimes, an infection with a bacteria called H. pylori can be the cause of acid-peptic disease. This can be diagnosed on endoscopy, and a two-week course of antibiotics can cure this.